View Full Version : Graphic Question about IBS
11-12-2005, 02:03 PM
Hello there. Sorry to be so graphic but I have IC and after a colonoscopy a couple years back, told I had IBS. I have both constipation and diarrhea but mostly constipation. My stools are usually always abnormal. Question....does anyone with IBS have diarrhea that looks like a pile of mud or stools that are small and flat almost ribbon like? Everyday it changes. Once in a while it's actually normal. Please let me know if this has happened to any of you.
Thanks. SandyCT :bonk:
11-12-2005, 02:16 PM
Hey SandyCT, are these types of changes new for you? If they are, you should put a call in to your doc, and see what they think. I had mine changing all the time, thought it was IBS, but after my colonoscopy/biopsies this past July, I was diagnosed with a form of colitis, :cussing: But again that's just me, hopefully some of the IBS folks will put in there two cents too!!!
Hope you are feeling good... ;)
11-12-2005, 09:11 PM
Don't know if the above will be any help...
11-13-2005, 12:27 AM
I have IBS and yes my stools can be like that. I usually have that in fact, and very seldom get constipated.. If this is a change for you or if there is any blood you should get it checked out just to be on the safe side.
I had a bout with constipation a week ago, no idea why as I was doing all the right things.
11-13-2005, 06:29 AM
I have also found that upping my soluable fiber a great benefit in helping keep things consistent. I take 2 Fibercon tabs at bedtime, and use Benefiber in the morning and the afternoon. I love the Benefiber powder, you can use it in just about anything. I put a tsp in my morning mint tea, and a tsp in my lunch time mint tea. I did though, gradually increase my fiber dosages to this amount...not good to do all at once, LMAO!!!
11-13-2005, 11:42 AM
I dont know about normal but what yur discribing is normal for me
not to be gross but i have IBS primarily with constipation and i find that the pile of mud thing seems to come about after i havent gone in a few days and it is usually accompanied by lots of cramps....my doc prescribed MIRALAX it is a powder that u put in a glass of water and it is tastless and really seems to help with the constipation
hope this helps
12-01-2005, 12:55 AM
I was in Walmart the other day and they have Benefiber tablets now. Do you think they are IC safe? I'm not taking anything and I desperately need something for this consitpation.
12-01-2005, 09:44 AM
Hi Sunshine...I would think they are IC safe but to be extra careful cut the pill in half and take just a small amount at first. I found that because of IBS fiber needs to be increased very slowly or you can get a lot of gas...pressure from gas increases any kind of pain so be very careful. I don't know the other ingreadiants in benefiber but INCREASE FIBER SLOWLY! Good luck!
12-01-2005, 11:42 AM
Thanks Katrina, I never thought of that. I remember one time taking fibercon and I think I took too much and it made me sick and I haven't tried anything since then. I will give the Benefiber a try and cut the pills.
12-01-2005, 12:47 PM
I have the same sort of stools when my IBS is acting up -- thin, ribbon-like stools are always a sign of something going wrong in the intestine, as is the "pile of mud." I agree that if this is new for you, you should visit your doc, because as traceann mentioned, the same symptoms can happen with more serious stuff too.
12-05-2005, 03:42 AM
I have been out of town since last Thrusday, so I am sorry my reply is so late!! ACK! But Katrina saved the day, thank goodness!! :) Last I had looked at the the Benefiber tabs (are they the chewable kind you are talking about?) they had artificial sweetener. Ugh. So, like Katrina said, just be careful with what else they might put in for flavoring etc. And yep, increase your fiber slowly. I started with 2 Fibercons at bedtime. Then added in morning Benefiber, (1tbsp) then a week or so later added in the lunchtime dose (1 tbsp).
12-05-2005, 04:29 AM
That sounds like a LOT of fiber... scarily a lot...
12-06-2005, 02:00 PM
Oh Morgana...... *sigh*
12-06-2005, 03:09 PM
What??? What did I do???
Damn, did I forget to put my human mask on again...sorry if I scared you...NOT!
05-02-2006, 04:32 AM
Hi, Yes, I have had that and more! LOL I have suffered pretty severely with what had been called IBS with C by the Gi Drs and was told to load up on the fiber..turned out that fiber made me sicker and sicker,,( i didn't have a bm for 17 days and almost died, was in the hospital and had a picc line for a month) I have what the Rheumotologist catogorizes as UCTD (unspecified connective tissue disease) a mix of symptoms like Lupus, Rhematoid arthritis, and Crohn's, but not testing positive for any particular disease.(he tells me there are over 300 variations of autoimmune disease, but you mainly only hear about those 3) If you have an autoimmune disease, fiber can make tiny scratches inside your intestines, and then your immune system overreacts and causes swelling and thereby worsens your constipation. So as someone suggested, Miralax works excellently for me becasue it does not scratch, I think it's sea weed! It just swells up with water, and just moves along gently without scratching. It is prescription though. Now, if you have been diagnosed with IC, the urologist told me that it often goes hand in hand with autoimmune problems, so you may want to experiment with getting off fiber supplements, trying miralax and see if you improve. I have had a LOT less problems when I use it..like were talking 90%!
Powered by vBulletin® Version 4.2.0 Copyright © 2013 vBulletin Solutions, Inc. All rights reserved.